Hail, Teller
- When
- June 16, 2:08 PM MST to 2:13 PM MST
- Where
- Teller County, 1 mi ESE of Woodland Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.995, -105.053
On June 16th, a severe thunderstorm brought marginally severe hail to the Divide and Woodland Park areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
On June 16th, a severe thunderstorm brought marginally severe hail to the Divide and Woodland Park areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 16, 1:32 PM MST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT SAT JUN 16 2007 .SHORT TERM... (TONIGHT AND SUN) SHORT TERM CONCERNS INCLUDE TEMPERATURES AND THUNDERSTORM COVERAGE. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING GENERALLY WEAK NORTH TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH UPPER LEVEL RIDGE AXIS ACROSS THE DESERT SW THROUGH THE FOUR CORNERS REGION AND INTO SOUTH CENTRAL COLORADO ATTM. AT THE SFC...THERMAL TROUGH ACROSS THE LOWER EASTERN SLOPES KEEPING MOIST SOUTH TO SOUTHEAST LOW LEVEL FLOW IN PLACE WITH CURRENT DEW PTS IN THE 50S TO LOWER 60S ACROSS EASTERN COLORADO AND IN THE 30S TO LOWER 40S ACROSS THE MOUNTAINS AND HIGH MT VALLEYS ATTM. WITH THE MOISTURE IN PLACE...MODEL SOUNDINGS AND CURRENT LAPS ANALYSIS INDICATING CAPE VALUES BETWEEN 1000-2500 J/KG ACROSS REGION...THOUGH A MODERATE TO STRONG CAP REMAINS IN PLACE ACROSS THE EASTERN PLAINS WITH CINS RANGING BETWEEN 100-200 J/KG. TONIGHT...WEAK NORTH TO NORTHWEST FLOW ACROSS THE REGION TO BECOME MORE WESTERLY AS UPPER RIDGE AXIS SLIDES SOUTH IN ADVANCE OF NEXT PACIFIC SYSTEM MOVING ACROSS THE PAC NW COAST WITH WEAK LEE TROUGHING PUSHING OUT ACROSS THE I-25 CORRIDOR. HAVE KEPT THE CURRENT ISOLATED TO SCATTERED POPS IN PLACE ACROSS THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS THROUGH THE EVENING. WITH LOW LEVEL MOISTURE IN PLACE...WILL CONTINUE TO SEE A FEW STRONG STORMS PRODUCING HAIL TO JUST UNDER 3/4 OF AN INCH ALONG WITH WIND GUST TO NEAR 50 MPH...PULSE UP THROUGH THE LATE AFTERNOON...ESPECIALLY ALONG THE LOWER EASTERN SLOPES. ALL CONVECTION TO DIMINISH WITH THE SUN...WITH CLEARING SKIES THROUGH THE OVERNIGHT. WITH CONTINUED MOIST SOUTHERLY FLOW ACROSS EASTERN COLORADO...COULD SEE SOME PATCHY STRATUS ACROSS THE FAR EASTERN PLAINS OVERNIGHT...THOUGH WILL KEEP PARTLY CLOUDY WORDING WITH NO RESTRICTION TO VIS AS SHOULD BE ENOUGH WIND TO KEEP FOG OUT OF THE FORECAST. SUNDAY...WESTERLY FLOW ALOFT SLOWLY INCREASES ACROSS THE REGION WITH LEE TROUGHING HELPING TO PUSHING OUT THE PERSISTENT LOW LEVEL MOISTURE ACROSS THE FAR EASTERN PLAINS THROUGH THE AFTERNOON. WARM AIR ALOFT (+14C TO +18C) PERSISTING ACROSS THE REGION...AND WITH WEAK DOWNSLOPE FLOW SHOULD SEE HIGHS AROUND TODAYS READINGS ACROSS THE HIGHER TERRAIN AND SOME 5-10F HIGHER ACROSS THE EASTERN PLAINS. SHOULD SEE LESS CONVECTION ACROSS THE HIGHER TERRAIN AS TODAY WITH DRIER AIR IN THE WESTERLY FLOW ALOFT MOVING ACROSS THE REGION...THOUGH CAN NOT RULE OUT ISOLATED TSRA WITH AMPLE SOLAR HEATING. ACROSS THE FAR EASTERN PLAINS...MODEL SOUNDINGS INDICATING CAP HOLDING...THOUGH WITH POSSIBLE CONVERGENCE ALONG LEE TROUGH AND A FEW STORMS MOVING OFF THE HIGH TERRAIN...WILL KEEP ISOLATED POPS ACROSS THE PLAINS AS WELL. -MW .LONG TERM... (MON THROUGH SAT) BUSY MONITORING FOR STRONG-SEVERE THUNDERSTORMS...SO LITTLE TIME FOR DISCUSSION. ABOVE AVERAGE TEMPERATURES AND SEASONAL DIURNAL LOW PROBABILITY CHANGES FOR THUNDERSTORMS EACH DAY WILL BE THE MAIN IMPACT WEATHER NEXT WEEK. METZE && .AVIATION... ISOLATED EVENING CONVECTION LOOKS TO REMAIN ACROSS THE HIGHER TERRAIN...THOUGH COULD SEE GUSTY OUTFLOW WINDS MAINLY AT ALS. PATCHY STRATUS STILL POSSIBLE ACROSS THE FAR EASTERN COLORADO PLAINS TONIGHT...THOUGH SHOULD BE ENOUGH DRY AIR WORKING IN ACROSS THE TAF SITES TO PRECLUDE ANY MVRF DEVELOPMENT TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT SAT JUN 16 2007 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE MOUNTAINS...AND HIGH VALLEYS...OF SOUTHERN COLORADO THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...A FEW STRONG STORMS MAY DEVELOP OVER THE EASTERN MOUNTAINS LATE IN THE AFTERNOON...MOVING EASTWARD TO THE INTERSTATE 25 CORRIDOR BY EARLY EVENING. THE MAIN THREATS FOR THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO MONDAY MORNING...LEADING TO THE CHANCE OF A FEW SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND NEAR THE INTERSTATE 25 CORRIDOR. IF STORMS DO DEVELOP...HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE FROM THE STRONGEST STORMS...IN ADDITION TO GUSTY WINDS AND FREQUENT LIGHTNING. MORE ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED FOR THE REMAINDER OF THE WEEK...AND THUNDERSTORMS WILL BE GENERALLY CONFINED TO THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 96 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40503, 40504.